Colorado, 2025

Damaging Wind in Colorado, June 27, 2025

June 27, 2025 · NWS PUB · 1 event in 1 county or zone

Weak and disorganized flow allowed for high based and slow moving thunderstorms and showers to develop across parts of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Weak and disorganized flow allowed for high based and slow moving thunderstorms and showers to develop across parts of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 27, 1:05 PM MST, 15 minutes earlier. Its key messages:

  • Saturday will be hot and generally dry, then a cold front Sunday will bring increased chances for showers, thunderstorms, and cooler than normal temperatures into midweek.
  • Daily afternoon showers and storms continue, mainly over the eastern mountains, Palmer Divide, and Raton Mesa.
  • Monsoon moisture tap for the higher terrain setting up for next week.
Area forecast discussion, Jun 27, 1:05 PM MST, 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
205 PM MDT Fri Jun 27 2025

.KEY MESSAGES...

- Saturday will be hot and generally dry, then a cold front
  Sunday will bring increased chances for showers,
  thunderstorms, and cooler than normal temperatures into
  midweek.

- Daily afternoon showers and storms continue, mainly over the
  eastern mountains, Palmer Divide, and Raton Mesa.

- Monsoon moisture tap for the higher terrain setting up for
  next week.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 202 PM MDT Fri Jun 27 2025

Currently...High pressure across the region has produced
another hot and relatively dry day for southeast and south
central CO, though isolated showers and thunderstorms have
developed across the Pikes Peak region and along the Raton Mesa.
Temps as of 1 PM have warmed into the 70s to around 80F for the
high valleys, and mid 80s to mid 90s for the eastern plains.

Tonight...Isolated convection across the eastern mts and along
the I- 25 Corridor this afternoon will likely struggle once it
moves out across the plains, with the main threats being gusty
outflow winds as high as 45 mph and some cloud to ground
lightning. Storms are expected to be most prevalent along the E
mts, Palmer Divide and Raton Mesa, but if storms can make it to
the eastern border then they could briefly become stronger since
the highest CAPE is found there. Bulk shear is fairly weak, and
SPC guidance just paints the area with General thunder so
confidence is low for strong to severe storm potential. Expect
clearing skies late, with overnight low temps in the 40s to
around 50F for the high valleys, and 50s to around 60F for the
plains.

Tomorrow...Another hot and essentially ry day on tap for the
area tomorrow as many locations across the eastern plains
nearing 100F. Models indicate that though there will again be
another round of isolated shower and thunderstorm activity
through the afternoon, mainly tied to the eastern mts, Palmer
Divide and Raton Mesa, it will likely be even more sparse than
activity today. Main threats will again be gusty outflow winds
and cloud to ground lightning. Prepare on max temps in the 80s
for the high valleys, and 90s to near 100F for the plains. Moore

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 320 AM MDT Fri Jun 27 2025

Saturday Night through Monday...

Any lingering showers and storms look to die off quickly after
sunset on Saturday, leaving clear and dry conditions for the rest of
the overnight hours. Overnight low temperatures will be just a
couple of degrees warmer than normal, falling down into the upper
50s and low 60s. Mountain valleys look to cool into the 40s. Models
continue to show a warmer than normal day for most of Sunday,
before a cold front arrives sometime Sunday afternoon/evening.
Highs look to climb into the 90s on the plains before the front
arrives, though this could change if the front arrives earlier
than currently expected. Scattered showers and thunderstorms are
likely over the high country early in the afternoon, spreading
east onto the plains throughout the afternoon and evening hours.
Monday will likely be an interesting day. We'll have easterly
to southeasterly winds on the plains and much cooler
temperatures in our post frontal airmass. Despite the potential
for moderate instability though (if the upslope doesn't sock us
in with cloud cover), storms will likely have to overcome a cap
due to ridging building in from our west and warmer temperatures
aloft. Depending on how much clearing we see Monday, there
could be a potential for strong to severe storms that day. High
temperatures will also be very dependent on the amount of
clearing we see, but are currently expected to run about 5
degrees or so cooler than normal for most locations.

Tuesday Onwards..

The monsoon high looks to try to show itself from around Tuesday
through Thursday at least, though models have backed off slightly on
midweek moisture potential as far as QPF goes. Models show the
high's interaction with a low coming onshore over southern
California on Thursday resulting in its erosion a bit, but also
resulting in an influx of remnant tropical moisture from a system
off the Baja Peninsula for the Wednesday and Thursday timeframe.
Even though the high looks more degraded and messy through mid-week,
the moisture plume still looks to remain active. Ensemble guidance
still depicts PWAT anomalies in the 150-200% of normal range
straight through this event and right on through the entire first
week of July. If trends hold, expect near normal temperatures and
daily chances for scattered to potentially widespread showers and
thunderstorms across the area, especially over the high country.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1128 AM MDT Fri Jun 27 2025

VFR conditions anticipated across much of the forecast area over the
next 24 hours, including the three main TAF sites of KCOS, KPUB and
KALS. Isolated convection will fire over the higher terrain this
afternoon and gradually track to the E-NE across the adjacent
plains, but main risks will be gusty outflow winds up to 45 mph and
cloud to ground lightning. Terminal will the best chance of seeing
some storm activity will be KCOS, so will include VCTS for KCOS
today from 20z-02z. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOORE
LONG TERM...EHR
AVIATION...MOORE
Hazardous weather outlook, Jun 27, 10:08 AM MST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1108 AM MDT Fri Jun 27 2025

COZ058>089-093>099-281300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1108 AM MDT Fri Jun 27 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A few isolated to scattered thunderstorms are expected this
afternoon and evening, primarily over the southeast mountains,
Palmer Divide, and Raton Mesa areas. Main impacts will be gusty
outflow winds to 45 mph, lightning, and potentially some small
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions remain similar for Saturday, with slightly warmer
temperatures and slightly increase chances for showers and storms
over and near the higher terrain.

Showers and storms increase in coverage for Sunday into next week,
with excessive rainfall possible from Monday onwards. Area burn
scars and locations prone to flooding may need to be monitored next
week with daily chances for soaking rains in the forecast.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/EHR

In the hours before

Special weather statement, Jun 27, 12:54 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
154 PM MDT Fri Jun 27 2025

COZ084-272030-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
154 PM MDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 230 PM MDT...

At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 19 miles northeast of Colorado Springs, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Peyton and Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3893 10451 3903 10479 3913 10471 3913 10436
TIME...MOT...LOC 1953Z 300DEG 9KT 3908 10466

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

EP

The radar

The Pueblo radar (KPUX), 59 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, El Paso

When
June 27, 1:20 PM MST to 1:23 PM MST
Where
El Paso County, 0.54 mi E of (Cos)colorado Spgs Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
38.810, -104.690

Asos station kcos Colorado Springs Airport measured 58 mph thunderstorm outflow wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273111.